Wyoming, 2009Hail in Wyoming, June 5, 2009
June 5, 2009 · NWS RIW · 1 event in 1 county or zone
Thunderstorms moving east off the Bighorn Mountains blossomed in a favorable easterly, moist low-level flow over southern Johnson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving east off the Bighorn Mountains blossomed in a favorable easterly, moist low-level flow over southern Johnson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 5, 3:00 PM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 3:00 PM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
400 PM MDT FRI JUN 5 2009
.SHORT TERM...TONIGHT THROUGH MONDAY
CLOSED LOW OVER CENTRAL CALIFORNIA EVER SO SLOWLY SHIFTING EAST-
NORTHEAST THIS AFTERNOON. STRONG JET STREAK ON EAST-SOUTHEAST SIDE
OF THE LOW CONTINUING TO DEVELOP CIRRUS AND ALTO-STRATUS OVER
CENTRAL AND EASTERN WYOMING. THE HIGH CLOUDS ARE LIMITING
CONVECTIVE DEVELOPMENT...KEEPING SURFACE TEMPS IN THE 50S AND 60S
OVER THE CENTRAL BASINS EARLY THIS AFTERNOON. GLOBAL MODEL RH
PROGS BETWEEN H5 AND H3 INDICATING THE POTENTIAL FOR A FEW
DRY/CLEAR AREAS DEVELOPING OVER CENTRAL WYOMING THIS EVENING...POSSIBLY
ALLOWING A FEW AREAS ENOUGH INCOMING SHORT-WAVE RADIATION TO
REACH CONVECTIVE TEMPERATURES...LOW TO MID 70S FOR MANY LOWER
ELEVATIONS. EXPECTING SHOWERS DEVELOPING ALONG AND WEST OF THE
DIVIDE WILL MOVE EASTWARD AND HELP INITIATE CONVECTION LATE THIS
AFTERNOON AND EARLY EVENING. STILL EXPECTING TO SEE AT LEAST
ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS EVENING FROM
THE CENTRAL BASINS EASTWARD...ESPECIALLY IN JOHNSON AND NATRONA
COUNTIES WHERE DIRECTIONAL WIND SHEAR REMAINS FAVORABLE. SURFACE
LOW PROGGED TO MOVE THROUGH CENTRAL WYOMING THIS EVENING WITH A
NORTHERLY FLOW DEVELOPING ON THE WEST SIDE OF THE LOW THIS
EVENING...WITH UPSLOPE CONDITIONS DEVELOPING EAST OF THE DIVIDE.
WIDESPREAD SHOWERS EXPECTED TO DIMINISH IN COVERAGE AFTER MIDNIGHT
TONIGHT BUT WITH STRONG VORTICITY LOBES AND -17C COLD POOL AT
H5...EXPECT ISOLATED TO SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS
TO CONTINUE GOING OVER THE NORTH THROUGH THE NIGHT AND INTO
SATURDAY MORNING.
GLOBAL MODELS CONTINUE TO CONSISTENTLY FORECAST THE QUASI-OMEGA
BLOCK TO CONTINUE OVER THE GULF OF ALASKA EXTENDING INTO CENTRAL
CANADA TO ALLOW A CLOSED LOW OVER CENTRAL ALBERTA TO MOVE SOUTH-
SOUTHWESTWARD SATURDAY. THE ASSOCIATED SURFACE LOW EXPECTED TO DEEPEN
OVER EAST-CENTRAL AND SOUTHEAST WYOMING THROUGH THE DAY. THE
NORTHERLY FLOW ON THE WEST SIDE OF THE LOW WILL BRING A STRONG
COLD FRONT THROUGH NORTHERN WYOMING DURING THE AFTERNOON. GFS AND
ECMWF IN GOOD AGREEMENT THAT THE MAIN CAA WILL OCCUR LATE SATURDAY
NIGHT/EARLY SUNDAY MORNING. WIDESPREAD RAIN AND MOUNTAIN SNOW IS
EXPECTED FROM THE BEARTOOTH AND ABSAROKA MOUNTAINS WESTWARD
THROUGH YELLOWSTONE NATIONAL PARK AND TETON NATIONAL PARK SUNDAY.
MODEL SOLUTIONS GENERATING ANYWHERE FROM 0.50 TO 1.25 INCHES OF
WATER LATE SATURDAY NIGHT INTO SUNDAY. THIS WILL HAVE BE WATCHED
CLOSELY AS H7 TEMPS PROGGED TO DROP THE SNOW LEVEL TO ABOUT 6500
FEET SUNDAY MORNING OVER THE NATIONAL PARKS AND POINTS EAST TO THE
BIG HORN MOUNTAINS. SIGNIFICANT SNOW IS POSSIBLE LATE SATURDAY
NIGHT THROUGH THE DAY SUNDAY...ESPECIALLY AT ELEVATIONS ABOVE 7K
FEET FROM THE TETONS NORTH INTO YELLOWSTONE...THEN EAST THROUGH
THE ABSAROKA AND BIG HORN MOUNTAINS. WIDESPREAD RAIN AND MOUNTAIN
SNOW IS EXPECTED FOR MOST AREAS SUNDAY WITH RAIN AND MOUNTAIN SNOW
CONTINUING SUNDAY EVENING. DRY NORTHWEST FLOW ALOFT PROGGED TO
DEVELOP LATE SUNDAY NIGHT THROUGH MONDAY FORENOON. THE
AFOREMENTIONED CLOSED LOW OVER ALBERTA CONTINUES TO SPIN ALONG THE
MONTANA-CANADA BORDER MONDAY...KEEPING SHOWERS POSSIBLE OVER THE
NORTH THROUGH THE DAY MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
LAST SHORTWAVE ROTATES SWD FROM LARGE...COLD SRN CANADA UPPER LOW
INTO WYOMING LATER MONDAY INTO MONDAY NIGHT WITH ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS. MODELS DIVERGENCE SIGNIFICANTLY AGAIN
FOR THE REST OF THE PERIOD BUT JUST ABOUT ANY SOLUTION PRODUCED AT
LEAST SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. THE GFS HAS A
SHORTWAVE/UPPER LOW FORMING OVER THE PACNW AND RACING ACROSS THE
AREA LATE TUESDAY INTO TUESDAY NIGHT WITH WIDESPREAD SHOWERS AND
SOME THUNDERSTORMS ACROSS THE WEST AND NORTH AND LESS FURTHER SOUTH.
THE ECMWF IS SIMILAR TO OUR CURRENT PATTERN WITH A TROUGH OVER THE
SW AND SHORTWAVE ENERGY ACROSS MONTANA IN THE CURRENT NW FLOW.
GENERALLY HITTING THE ENTIRE AREA WITH CHANCE POPS FOR NOW. THE
ECMWF IS MORE AGGRESSIVE WITH A NEW LOW COMING ON THE OREGON COAST
WEDNESDAY WITH INCREASING QG FORCING LATE IN THE DAY AND WIDESPREAD
PCPN IN THE WEST AND SOUTH. THE GFS HAS ANOTHER SHORTWAVE MOVING
SOUTH THRU MT AND WEAKER TROUGH IN THE FAR WEST WITH PCPN GENERALLY
CONFINED TO THE NW AND FAR SOUTH. THE LARGE DIFFERENCES CONTINUE
THURSDAY WHEN A SIGNIFICANT TROUGH HEADS INTO ERN OR AND WRN ID PER
THE ECMWF WHICH SHOWS WIDESPREAD QPF ACROSS THE ENTIRE AREA. THE GFS
SHOWS A WEAKER TROUGH ALONG THE COAST AND ANOTHER SHORTWAVE PASSING
SE ACROSS ERN MT. WILL KEEP IDEA OF CHANCE POPS EVERYWHERE AS EITHER
PATTERN FAVORS AT LEAST SCT DIURNAL CONVECTION IF NOT MORE
SIGNIFICANT PCPN POTENTIAL. ON FRIDAY...THE EURO TAKES THE UPPER LOW
AND WEAKENS IT SOME AS IT MOVES INTO WRN MT AND WRN WYO WITH ANOTHER
ROUND OF WIDESPREAD PCPN. THE GFS ALSO HAS WIDESPREAD PCPN BUT WITH
A DIFFERING PATTERN OF SW FLOW AND FRONTAL INTERACTION AS A NRN HIGH
PLAINS SHORTWAVE MOVES THROUGH THE DAKOTAS. THE PATTERN SHOULD
CONTINUE VERY ACTIVE THROUGH THE MEDIUM RANGE PERIOD BUT THE OVERALL
EVOLUTION AND EXACT DETAILS FROM DAY TO DAY ARE STILL UNCERTAIN.
FIVE DAY PERIOD SHOULD PRODUCE A MODERATE TO HIGH POTENTIAL OF MORE
MODERATE TO LOCALLY HEAVY PCPN ACROSS THE AREA. TEMPERATURES WILL
LIKELY REMAIN BELOW NORMAL AS A COLD FRONT NEVER SEEMS TO COMPLETELY
LEAVE THE AREA EAST OF THE DIVIDE...FED BY CONSTANT SHORTWAVES
DROPPING THROUGH MT OR THE NRN HIGH PLAINS...TROUGH TO THE WEST...
CLOUD COVER AND LATE DAY SHOWERS/THUNDERSTORMS KEEPING CONSIDERABLE
CLOUD COVER.
&&
.AVIATION...
UNSTABLE AIRMASS ACROSS WESTERN AND CENTRAL WYOMING THIS EVENING
WILL ALLOW ISOLATED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH
06Z. OTHERWISE...MID LEVEL CLOUD DECKS BETWEEN 5000 AND 8000 FEET
AND VFR CONDITIONS ARE EXPECTED OVERNIGHT. SURFACE LOW PRESSURE WILL
DEVELOP IN EASTERN WYOMING SATURDAY...AND WEST TO SOUTHWEST WINDS AT
10 TO 20 KT WITH GUSTS OF 20 TO 30 KT WILL DEVELOP. STRONGER
PRESSURE GRADIENT IN THE WIND CORRIDOR WILL GENERATE GUSTS UP TO 40
KT AT KRKS AND KCPR. VFR CONDITIONS WILL CONTINUE ACROSS THE REGION
SATURDAY WITH WEAK HIGH PRESSURE AND DRIER AIR MOVING INTO WYOMING
FROM THE WEST.
&&
.FIRE WEATHER...
COOL AND WET WEATHER IS EXPECTED THROUGHOUT THE DISTRICT TONIGHT
THROUGH THE WEEKEND. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
TRANSITION TO RAIN AND MOUNTAIN SNOW LATE SATURDAY NIGHT AND
SUNDAY AS AN UPPER LOW FROM CANADA DROPS SOUTHWARD.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...CHURCH
LONG TERM...SKRBAC
AVIATION...SMITH
FIRE WEATHER...CHURCH
Hazardous weather outlook, Jun 5, 3:11 PM MST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
411 PM MDT FRI JUN 5 2009
WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
411 PM MDT FRI JUN 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TONIGHT
MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING.
SOME OF THE STORMS COULD PRODUCE SMALL HAIL ALONG WITH WIND GUSTS OF
40 MPH...HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS
COULD BE STRONGER IN EASTERN NATRONA COUNTY AND SOUTHEASTERN JOHNSON
COUNTY EARLY THIS EVENING WHERE ISOLATED SEVERE STORMS PRODUCING HIGH
WINDS AND LARGE HAIL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER STORM SYSTEM WILL MOVE IN OVER THE WEEKEND WITH
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED FOR MUCH
OF THE AREA SATURDAY AND SUNDAY ALONG WITH MUCH COOLER WEATHER. 3 TO
5 INCHES OF SNOWFALL IS EXPECTED OVER THE NORTHERN PORTION OF
YELLOWSTONE PARK AND THE NORTHERN ABSAROKA MOUNTAINS SATURDAY NIGHT
AND SUNDAY AS WELL AS OVER THE REST OF THE MOUNTAINS ABOVE
9000 FEET EAST OF THE DIVIDE. THE REST OF THE MOUNTAINS WEST OF
THE DIVIDE AS WELL AS AT ELEVATIONS BETWEEN 7500 AND 9000 FEET
EAST OF THE DIVIDE SHOULD SEE ONE TO TWO INCHES OF SNOW DURING
THIS TIME FRAME. POWDER RIVER AND GRANITE PASSES IN THE BIG HORN
MOUNTAINS...THE CHIEF JOSEPH HIGHWAY AS WELL AS TOGWOTEE PASS
COULD BE IMPACTED BY THIS SNOW...MAINLY SATURDAY NIGHT AND SUNDAY
MORNING.
AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS MUCH OF NEXT WEEK...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WIND GUSTS OVER 40 MPH...ANY HAIL AND
HEAVY RAINFALL. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY
POSSIBLE BANKFULL STREAMS OR RIVERS. THANK YOU.
TEAM RIVERTON
In the hours before
Local storm report, Jun 5, 6:21 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
721 PM MDT FRI JUN 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 9 NE MEETEETSE 44.25N 108.74W
06/05/2009 E0.75 INCH PARK WY PUBLIC
DIME SIZE HAIL WAS REPORTED.
0525 PM HAIL 5 NNE MEETEETSE 44.22N 108.83W
06/05/2009 E1.00 INCH PARK WY PUBLIC
HAIL FELL FOR 15 MINUTES.
0633 PM TSTM WND GST GREYBULL 44.49N 108.06W
06/05/2009 M63.00 MPH BIG HORN WY ASOS
0643 PM TSTM WND DMG GREYBULL 44.49N 108.06W
06/05/2009 BIG HORN WY EMERGENCY MNGR
ONE LARGE TREE DOWN BLOCKING THE ROAD ADJACENT TO THE
LIBRARY. NEWSPAPER STANDS BLOWN OVER.
0653 PM TSTM WND GST 8 ENE GREYBULL 44.54N 107.91W
06/05/2009 E70.00 MPH BIG HORN WY TRAINED SPOTTER
BRANCHES BLOWN OFF TREES.
0702 PM TSTM WND DMG 3 NW SHELL 44.56N 107.82W
06/05/2009 BIG HORN WY TRAINED SPOTTER
TREES AND POWER LINES DOWN IN BEAVER CREEK.
0705 PM TSTM WND DMG 4 W SHELL 44.53N 107.86W
06/05/2009 BIG HORN WY TRAINED SPOTTER
BRANCHES BLOWN OFF TREES WITH HEAVY RAIN.
0715 PM TSTM WND DMG SHELL CANYON 44.58N 107.69W
06/05/2009 BIG HORN WY EMERGENCY MNGR
TREES DOWN IN SHELL CANYON ON HIGHWAY 14 BETWEEN MILE
MARKERS 20 AND 21.
&&
DLIPSONSpecial weather statement, Jun 5, 6:32 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
732 PM MDT FRI JUN 5 2009
WYZ008>010-060215-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-NORTHEAST JOHNSON
COUNTY-
732 PM MDT FRI JUN 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN...JOHNSON AND WASHAKIE
COUNTIES UNTIL 815 PM MDT...
AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEADOWLARK LAKE...OR 18 MILES NORTHEAST OF
TEN SLEEP...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE...
NEAR U.S. HWY 16 MILE MARKER 80 BY 800 PM MDT.
NEAR SADDLESTRING BY 815 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LIPSON
Special weather statement, Jun 5, 6:46 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
746 PM MDT FRI JUN 5 2009
WYZ009>011-060230-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
746 PM MDT FRI JUN 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 830 PM
MDT...
AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR I25 MILE MARKER 290...OR 5
MILES SOUTH OF BUFFALO...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.
RESIDENTS IN NORTHEASTERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
I25 MILE MARKER 290...STATE HWY 196 MILE MARKER 290...BUFFALO...JCT
I90 AND I25 AND I90 MILE MARKER 60...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 288 AND
299.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 54 AND
67.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
Special weather statement, Jun 5, 6:46 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
746 PM MDT FRI JUN 5 2009
WYZ006-008-009-060230-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-SOUTHEAST BIG HORN
BASIN-
746 PM MDT FRI JUN 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND WASHAKIE COUNTIES
UNTIL 830 PM MDT...
AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BIG TRAILS...OR 20 MILES SOUTH OF TEN
SLEEP...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL OF UP TO ONE-HALF INCH MAY OCCUR IN ABOUT 30 MINUTES
PRODUCING STANDING WATER ON COUNTRY ROADS AND QUICKLY FILLING BARROW
DITCHES AND SMALL DRAINAGES.
RESIDENTS IN EASTERN WASHAKIE AND WESTERN JOHNSON COUNTIES...
INCLUDING THE LOCATION OF BIG TRAILS AND POINTS EAST OF STATE
HIGHWAY 434...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
JONES
Special weather statement, Jun 5, 7:28 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
828 PM MDT FRI JUN 5 2009
WYZ012-013-023>025-060315-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY-TETON AND GROS
VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN FOOTHILLS-
828 PM MDT FRI JUN 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...SUBLETTE AND TETON
COUNTIES UNTIL 915 PM MDT...
AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR STAR VALLEY REST AREA...OR
9 MILES NORTH OF AFTON...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE...
NEAR THAYNE BY 830 PM MDT.
6 MILES SOUTHEAST OF STEWART PEAK BY 855 PM MDT.
ANOTHER STORM IS CURRENTLY LOCATED 12 MILES SOUTH OF AFTON...AND IS
EXPECTED TO REACH AFTON BY 840 PM. A THIRD STORM IS CURRENTLY SOUTH
OF SALT RIVER PASS...AND HEADING TOWARD THE SALT RIVER RANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THESE STORMS APPROACH YOUR LOCATION.
THESE ARE POTENTIALLY DANGEROUS STORMS. IF YOU ARE IN THE PATH OF
ONE OF THESE STORMS...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND
DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT
AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
MCNEEL
Special weather statement, Jun 5, 7:28 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
828 PM MDT FRI JUN 5 2009
WYZ009-011-060315-
BIGHORN MOUNTAINS SOUTHEAST-SOUTHEAST JOHNSON COUNTY-
828 PM MDT FRI JUN 5 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 915 PM
MDT...
AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG THE FOOTHILLS OF THE BIGHORN MOUNTAINS.
THIS LINE OF STORMS STRETCHED FROM NEAR KAYCEE NORTH TO AROUND EXIT
285 ON INTERSTATE 25. THIS LINE OF STORMS WAS MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS LINE
OF STORMS. RAINFALL AMOUNTS AROUND THREE-QUARTERS OF AN INCH
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE LIKELY OCCURRING WITH
THESE STORMS. BARROW DITCHES MAY QUICKLY FILL WITH WATER AND COUNTRY
ROADS MAY EXPERIENCE STANDING WATER.
RESIDENTS IN SOUTHERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
BARNUM...MAYOWORTH...KAYCEE...AND INTERSTATE 25 BETWEEN MILE MARKERS
250 AND 285...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
Hail, Johnson
- When
- June 5, 7:50 PM MST to 8:00 PM MST
- Where
- Johnson County, Kaycee
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.720, -106.650
Hail of one-half inch diameter to nickel size fell in Kaycee for 10 minutes. Also, at 1957MST an automated sensor recorded a wind gust to 57 mph at the fire hall east of Kaycee.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, June 5 to 6, 2009$19 million · 2 in hail · 20 events
- Hail and Damaging Wind in Colorado, June 5, 20091 death · 57 kt wind · 4 events
- Tornado and Hail in Wyoming, June 5, 2009$10,000 · EF2 · 8 events
- Hail and Damaging Wind in Texas, June 5, 2009$450,000 · 1 in hail · 2 events
- Tornado and Hail in Nebraska, June 5, 2009$145,000 · EF0 · 21 events
- Flash Flood and Hail in Florida, June 5, 2009$51,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Wyoming, June 5, 2009$29,000 · 1 in hail · 10 events
- Tornado and Hail in Texas, June 5, 2009EF0 · 30 events
- Damaging Wind in Colorado, June 5, 2009$20,000 · 60 kt wind · 1 event
- Flash Flood in South Carolina, June 5, 2009$20,000 · 1 event
- Flash Flood and Damaging Winds in Idaho, June 5, 2009$15,000 · 60 kt wind · 5 events
- Tornado and Hail in Nebraska, June 5, 2009EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163730.